Alert archive / California / Wind Advisories in 2006

Wind Advisory 32, NWS San Diego, CA

December 3, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Dec 3, 2006, 4:08 PM PST for 4 counties in California. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2006, 4:08 PM PST (00:08 UTC)
Expired
Dec 4, 2006, 2:00 PM PST
In force
22 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6124 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 040008
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
408 PM PST SUN DEC 3 2006

...SANTA ANA WINDS WILL CONTINUE INTO MONDAY...

.GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAINS PASSES TONIGHT
AND MONDAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS
AND THE INLAND EMPIRE THROUGH 2 PM MONDAY. HOWEVER...THE WINDS
WONT BE AS STRONG AS THEY WERE EARLIER TODAY.

CAZ048-055>058-040800-
/O.EXP.KSGX.HW.W.0008.000000T0000Z-061204T0000Z/
/O.NEW.KSGX.WI.Y.0032.061204T0008Z-061204T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
408 PM PST SUN DEC 3 2006

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. THE HIGH
WIND WARNING IS NO LONGER IN EFFECT. 

EAST WINDS WILL CONTINUE TONIGHT THROUGH EARLY MONDAY AFTERNOON.
SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY IN AND BELOW THE
MOUNTAIN PASSES AND CANYONS...GUSTING AT TIMES TO 45 MPH. THE
STRONGEST WINDS WILL OCCUR LATE TONIGHT AND MONDAY MORNING...THEN
SUBSIDE MONDAY AFTERNOON.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-040115-
/O.EXP.KSGX.WI.Y.0031.000000T0000Z-061204T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
408 PM PST SUN DEC 3 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR COASTAL ORANGE COUNTY AND THE SAN DIEGO
VALLEYS IS NO LONGER IN EFFECT.

$$
3 follow-up statements
000 
WWUS76 KSGX 040747
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1147 PM PST SUN DEC 3 2006

...SANTA ANA WINDS WILL CONTINUE INTO MONDAY...

.GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAINS PASSES TONIGHT
AND MONDAY...SO A WIND ADVISORY IS EFFECT FOR THE MOUNTAINS AND THE
INLAND EMPIRE THROUGH 2 PM MONDAY. THE WINDS WILL GRADUALLY
DIMINISH MONDAY AFTERNOON.

CAZ048-055>058-041600-
/O.CON.KSGX.WI.Y.0032.000000T0000Z-061204T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1147 PM PST SUN DEC 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY. 

EAST WINDS WILL CONTINUE TONIGHT THROUGH EARLY MONDAY AFTERNOON.
SUSTAINED WINDS FROM 15 TO 30 MPH ARE LIKELY IN AND BELOW THE
MOUNTAIN PASSES AND CANYONS...GUSTING AT TIMES TO 45 MPH. THE
STRONGEST WINDS WILL OCCUR LATE TONIGHT AND MONDAY MORNING...THEN
SUBSIDE MONDAY AFTERNOON.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH
HIGH PROFILE VEHICLES.

$$

MAXWELL
000 
WWUS76 KSGX 041456
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
656 AM PST MON DEC 4 2006

...LIGHTER SANTA ANA WINDS TODAY...

.GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAINS PASSES
TODAY...BUT WONT BE QUITE AS STRONG OR AS WIDESPREAD AS THE WINDS
OVER THE WEEKEND. A WIND ADVISORY REMAINS IN EFFECT FOR THE
MOUNTAINS AND THE INLAND EMPIRE THROUGH 2 PM.

CAZ048-055>058-042200-
/O.CON.KSGX.WI.Y.0032.000000T0000Z-061204T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
656 AM PST MON DEC 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

GUSTY EAST WINDS WILL CONTINUE IN THE MOUNTAIN PASSES THIS
MORNING BEFORE DECREASING THIS AFTERNOON. SUSTAINED WINDS FROM 15
TO 30 MPH ARE LIKELY...GUSTING AT TIMES TO 45 MPH.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS WITH
HIGH PROFILE VEHICLES.

$$

MOEDE
000 
WWUS76 KSGX 042137
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PST MON DEC 4 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM...

CAZ048-055>058-042245-
/O.EXP.KSGX.WI.Y.0032.000000T0000Z-061204T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
137 PM PST MON DEC 4 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WINDS THROUGH THE MOUNTAIN PASSES WILL CONTINUE TO DECREASE
THROUGH THIS EVENING.

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 1:30 PM PST, 2 hours 38 minutes earlier.

Area forecast discussion, Dec 3, 1:30 PM PST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PST SUN DEC 3 2006

.SYNOPSIS...OFFSHORE WINDS WILL DECREASE EARLY THIS WEEK...HOWEVER
GUSTY WINDS WILL PERSIST IN SOME AREAS TONIGHT AND MONDAY.
OTHERWISE...CLEAR SKIES WITH LOW HUMIDITIES WILL PREVAIL THROUGH
TUESDAY. A SHALLOW MARINE LAYER WILL BEGIN TO DEVELOP AT THE COAST
WEDNESDAY AND SPREAD INLAND BY FRIDAY AS LOW PRESSURE APPROACHES
FROM THE WEST. SOME SHOWERS COULD OCCUR BY THE END OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

SANTA ANA WINDS AT NOON WERE JUST PAST THEIR PEAK AND WILL SLOWLY
DECREASE THROUGH SUNSET. OFFSHORE SURFACE PRESSURE GRADIENTS BACKED
BACK DOWN A BIT TO -13 MB SAN-TPH AFTER A MAX OF -16 MB THIS MORN.
STRONGEST REPORTED WIND GUSTS FROM THIS MORN WERE: 92 MPH AT PALM
AVENUE ELEMENTARY IN SAN BERNARDINO BELOW CAJON PASS...75 MPH AT
FREMONT CANYON RAWS...60 MPH AT RIALTO...57 MPH AT CASE SPRINGS RAWS
IN THE SANTA ANA MTNS...55 MPH AT BEAUMONT...47 MPH AT CAMPO AND
CAMERON RAWS. MANY OTHER SITES SHOWED NORTHEAST TO EAST WIND GUSTS
FROM 25-45 MPH.

OVERALL THE WINDS WILL DECREASE AND BECOME MORE LOCALIZED TONIGHT
INTO MONDAY...BUT THE OFFSHORE GRADIENTS AND 850 MB FLOW WILL STILL
SUPPORT ADVISORY LEVEL CONDITIONS FOR SOME AREAS. A MORE EASTERLY
COMPONENT WILL FAVOR GUSTY WINDS NEAR THE SAN DIEGO COUNTY MTNS AND
INLAND VALLEYS...NEAR BEAUMONT...AND SANTA ANA CANYONS THROUGH
MONDAY.

DAYTIME TEMPS WILL CONTINUE WARM W OF THE MTNS EARLY THIS WEEK.
WIND PRONE AREAS WILL STAY A BIT MILDER AT NIGHT WHILE WIND
SHELTERED AREAS WILL BE COOL.

FIRE WEATHER CONCERNS WILL REMAIN ELEVATED THROUGH AT LEAST TUESDAY.
WINDS WILL DECREASE FURTHER MONDAY AFTN/EVE...HOWEVER PROLONGED LOW
HUMIDITIES TO PERSIST THROUGH TUESDAY. CONTINUED DRY WITH ONLY MINOR
IMPROVEMENT WED/THU. THE RETURN OF THE MARINE LAYER WILL BE RATHER
SLOW...NOT LIKELY GETTING BEYOND A FEW MILES INLAND FROM THE COAST
UNTIL WED NIGHT.

A PATTERN CHANGE WILL OCCUR LATE IN THE WEEK AS A ZONAL JET STREAM
GENERALLY NEAR 35-40 DEG LATITUDE ACROSS MUCH OF THE PACIFIC STARTS
TO APPROACH CALIFORNIA. A FAST-MOVING SHORTWAVE HAS BEEN PROGGED
CONSISTENTLY BY GFS/ECM TO MOVE THROUGH CALIFORNIA FRI NIGHT/SAT
BRINGING A CHANCE FOR RAIN INTO SOCAL. OTHER SYSTEMS COULD FOLLOW
THE WEEK OF DEC 11-17 WITH THIS JET STREAM...ESPECIALLY IF THE
MADDEN-JULIAN OSCILLATION (MJO) WORKS OUT TO FAVOR A WETTER PATTERN.

&&

.AVIATION...
OFFSHORE FLOW CONTINUES OVER THE AREA BUT THE GUSTY WINDS ARE
STARTING TO DECREASE. UNRESTRICTED VISIBILITIES WILL CONTINUE.
HOWEVER AS THE FLOW CONTINUES TO WEAKEN THIS AFTERNOON AND TONIGHT
LOCAL STRONG OFFSHORE FLOW MAY STILL BRING STRONG GUSTY NORTHEAST
WINDS ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS WITH
STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR.

THE WINDS MAY ALSO PRODUCE MOUNTAIN WAVES TO THE WEST OR SOUTHWEST
OF THE MOUNTAIN RANGES. WINDS WILL BE LESS...AND LESS WIDESPREAD...
BUT STILL LOCALLY BREEZY MONDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING FOR THE MOUNTAINS AND INLAND EMPIRE THROUGH 4 PM
TODAY. WIND ADVISORY FOR ORANGE COUNTY COASTAL AREAS AND SAN DIEGO
COUNTY VALLEYS THROUGH 4 PM TODAY. SEE LAXNPWSGX.

RED FLAG WARNING FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY COASTAL AREAS THROUGH TUESDAY. SEE LAXRFWSGX.

&&

PUBLIC...LAVIS
AVIATION...ECC
Hazardous weather outlook, Dec 3, 4:00 AM PST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SUN DEC 3 2006

CAZ042-048-050-055-056-057-058-060-061-062-040000-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SUN DEC 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT.

SANTA ANA WINDS WILL AFFECT THE AREA TODAY...ESPECIALLY FROM THE
MOUNTAINS WEST TO THE COAST...WITH STRONG WIND GUSTS AND VERY LOW
HUMIDITIES.

A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS AND THE INLAND
EMPIRE UNTIL 4 PM. A WIND ADVISORY IS IN EFFECT FOR ORANGE COUNTY
COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS THROUGH 4 PM. SEE
LAXNPWSGX FOR MORE DETAILS.

A RED FLAG WARNING REMAINS IN EFFECT FOR THE MOUNTAINS...INLAND
VALLEYS AND ORANGE COUNTY. SEE LAXRFWSGX FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

PROLONGED LOW RELATIVE HUMIDITY WILL PERSIST MONDAY AND TUESDAY WITH
CRITICAL FIRE WEATHER CONDITIONS DUE TO GRADUALLY WEAKENING...THOUGH
STILL MODERATELY STRONG...OFFSHORE FLOW. A RED FLAG WARNING IS IN
EFFECT. SEE LAXRFWSGX FOR MORE DETAILS.

MAXWELL

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.